Jump to content
Important Survey - Please Participate ×

Tapering advice.


[Ga...]

Recommended Posts

 

Hello BenzoBuddies,

 

I just wanted some advice re tapering, I’m was  taking 10mg of diazepam, 5mg at 7pm, 5mg at bedtime.

I have been on diazepam for 4 weeks, prior to this I was on lorazepam 1mg for 6 weeks

I commenced my diazepam tapering 2 weeks ago, reducing my 5mg evening dose to 4mg.

The past 3 nights I have struggled to sleep and feeling more anxious than normal, could this be with drawl related?. I was advised by my GP to reduce 1mg every week.

I appeared to not feel my 1st reduction until now, so have put a hold on any further reduction. Is it normal for withdrawal symptoms to commence 2 weeks after a reduction?, I presumed I would of felt the pinch sooner.

 

Advice would be gratefully appreciated,

 

Many kind thanks x

Link to comment
Share on other sites

 

Hello BenzoBuddies,

 

I just wanted some advice re tapering, I’m was  taking 10mg of diazepam, 5mg at 7pm, 5mg at bedtime.

I have been on diazepam for 4 weeks, prior to this I was on lorazepam 1mg for 6 weeks

I commenced my diazepam tapering 2 weeks ago, reducing my 5mg evening dose to 4mg.

The past 3 nights I have struggled to sleep and feeling more anxious than normal, could this be with drawl related?. I was advised by my GP to reduce 1mg every week.

I appeared to not feel my 1st reduction until now, so have put a hold on any further reduction. Is it normal for withdrawal symptoms to commence 2 weeks after a reduction?, I presumed I would of felt the pinch sooner.

 

Advice would be gratefully appreciated,

 

Many kind thanks x

 

I think your doctor gave you a good advise. It is normal for some people not to feel the decrease for a while, some people go through their entire taper without experiencing withdrawal symptoms. Some can feel the smallest change within an hour. I think you are in a very good position to continue your taper schedule as your doctor recommended. You might experience the symptoms you describe but they are normal and part of the discontinuation process. There are some non-pharmacological solutions for anxiety and insomnia, you might try to look into them and find out which could be helpful to reduce your symptoms. Meditation, progressive muscle relaxation, light exercise, dietary changes, stress reduction, life style changes. It seems from your symptoms and your treatment history that you are doing the right thing in the correct way and responding relatively well to the taper.

Link to comment
Share on other sites

Sherpa,

 

How kind of you to reply giving myself such good advice and the gentle encouragement I feel I need!.

Sherpa, just to confirm, shall I wait until my symptoms subside prior to making my next reduction?,

Or continue to make a further decrease, as in 1mg per week?

 

Sherpa I’m a social worker and really hoping that I can return to work whilst continuing my tapper, I’ve never been one for relaxing, even prior to recently becoming unwell due to acute anxiety, but I’ve recently been reading a book on mindfulness, I now need to put this into practise!!

 

Many thanks again ☺️ X

Link to comment
Share on other sites

Hello Garland123,

I think you can continue your taper as recommended by your doctor. I am not sure I understand what time do you take your medication? Is it 7 am in the morning 5 mg and at bed time 4 mg?

Perhaps take the 4 mg at 7 am and the 5 mg at bed time if you are experiencing difficulty with sleep. If you cut out from the morning dose maybe you tolerate the symptoms better.

So far you seem to tolerate your symptoms well and also you have been taking your medication for relatively short period of time (about 12 weeks if I understand correctly) this is a really good news. Your doctor thinks that 1 mg cut per week is reasonable and by doing your taper per his/her recommendation you would be off in 9 weeks. If you wait for your symptoms to subside you risk the chance to become dependent since you would extend the time of being on the medication. I think your doctor found a good compromise, your taper is not fast or to slow (considering your circumstances) and lets your body adjust to the changes.

Please ask as many questions you might have. Read all the available resources which helps you to understand the changes you might be going through. Glad to hear you have been reading about mindfulness. Yes, it time to put your knowledge into practice, I am 100% sure it will be very helpful.

Link to comment
Share on other sites

×
×
  • Create New...